started bleeding on 4th day of vaca ~ next step remi?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 5/18/2008 9:08 AM (GMT -6)   
Just got back last nite from the Dominican Republic, it was awesome.......except for on Tuesday I had a bm and it had blood in it, some of it had some blood clots in it too.  I have been having 2-4 bm's a day, which is more than regular but I was on vaca eating and drinking much more than normal.  Most of those bm's had blood not as much as tuesday but still I am very worried.  I had a colonoscopy on 4/04/08 which showed no inflammation but hemmies which I knew I had.
 
I do not think this is hemi blood (I don't really have any hemi pain, I did before the trip).  One other thing is that I took aspirin on that Friday and Saturday just before tuesday, could that have caused it?  My Nephrologist was worried about my edema on the plane ride.
 
This totally sucks, I hate this effing disease I am just so down right now (plus battling kidney disease).  I am so scared that I am failing on Imuran (been on 5mgs of pred for 3 weeks now) 2 weeks before the flare, so I think that means I am. 
 
What do people do when they flare on imuran?  I have some steriod e's I started last night and will call my GI if not ok by Wed.  I am just so scared..........what if remi doesn't work, either?  I want a family, I don't want surgery, I hate all of this.
 
I need you guys!  My husband just says, oh you'll be all right.........but the odds are not in my favor anymore.
Beth, 32 ~ Major Flare Sept/Oct 07 ~ in remission
UC dx'd 03/00 (Proctosigmoiditis); Pancolitis since 09/07
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Prilosec, Probiotics.
Minimal Change Disease (Kidney Disorder) dx'd 09/07 - partial remission since 03/08
Prednisone 5mg 1xday (tapered from 60 = ), Simvastatin 20mg 1xday, Diovan 160mg 2xday. Enalapril 20mg 1xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.  Do you have edema? If so, check your blood protien level!
 


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 5/18/2008 9:30 AM (GMT -6)   
Beth, try to be calm. First, changes in schedules and activities can upset our colons. Second, internal hemmies usually aren't painful so it could be that. The amount of blood is decreasing, your number of BM's is still in what most GI's consider the acceptable range, and the stress of worrying only increases your chance of flaring.

Try some relaxation techniques along with the enemas and give it a couple of days. Hopefully you will be much better by then.

(((Hugs)))
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Avascular necrosis in both shoulders is my "forever" gift from steroid therapy.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5191
   Posted 5/18/2008 11:58 AM (GMT -6)   
Could have been the aspirin-- does your nephrologist realize that it is a no-no for IBD patients? Hopefully, you'll soon recoup with regular careful routine & be able to look back on the trip as a success. / Old Hat (nearly 30 yrs with left-sided UC ... [etc.])

Luis
New Member


Date Joined May 2008
Total Posts : 9
   Posted 5/18/2008 7:50 PM (GMT -6)   
Sorry your so down, but one step will probably be Remicade. I agree it does the disease does suck and your husbands respond doesnt help either. Know that you are not alone!!

Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 5/19/2008 11:01 AM (GMT -6)   

thanks for your responses, I appreciate it!!

I am hoping it was the aspirin, I did take it on Friday before we left and right after I took it was was reading the side of it and was like, "OH NO!, WHAT DID I DO!!!".  I did not even think of it.  I know not to take ibuprofen, aleve and stuff but for some reason the aspirin did not even cross my mind!

The Neph I really like and he did not even think of that, he always asks how my UC is, so I think maybe if he even thought about it, that I would only take it for a total of 2 pills a day for four days, that it would not be bad for me??  I will definitely bring up next time I see him.

I really hope it was the aspirin.  I do not want to go through another setback (well who does?).  Thanks for listening.  I am still down but trying to get positive again. 


Beth, 32 ~ Major Flare Sept/Oct 07 ~ in remission
UC dx'd 03/00 (Proctosigmoiditis); Pancolitis since 09/07
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Prilosec, Probiotics.
Minimal Change Disease (Kidney Disorder) dx'd 09/07 - partial remission since 03/08
Prednisone 5mg 1xday (tapered from 60 = ), Simvastatin 20mg 1xday, Diovan 160mg 2xday. Enalapril 20mg 1xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.  Do you have edema? If so, check your blood protien level!
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 8:53 AM (GMT -6)
There are a total of 3,005,830 posts in 329,268 threads.
View Active Threads


Who's Online
This forum has 161807 registered members. Please welcome our newest member, Wimp7755.
258 Guest(s), 8 Registered Member(s) are currently online.  Details
SoMuchFun, alltheway, SG091, Zimica, getting by, 61Impala, mareish, iPoop